Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 19, 2013, 4:59 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2013, 4:59 PM MST (23:59 UTC)
- Expired
- Aug 19, 2013, 7:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Las Vegas radar (KESX), 147 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WGUS55 KFGZ 192359
FFWFGZ
AZC005-200200-
/O.NEW.KFGZ.FF.W.0028.130819T2359Z-130820T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
459 PM MST MON AUG 19 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 700 PM MST
* AT 455 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE FLASH FLOODING AREA INCLUDES DIAMOND CREEK...PROSPECT VALLEY
AND MOHAWK CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED
ROADS TURN AROUND...DONT DROWN.
&&
LAT...LON 3607 11335 3611 11331 3610 11323 3615 11321
3621 11306 3551 11314 3556 11334 3581 11334
3586 11332 3589 11332 3590 11334 3597 11332
3598 11334
$$
412 follow-up statements
415
WGUS75 KFGZ 200057
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
557 PM MST MON AUG 19 2013
AZC005-200200-
/O.CON.KFGZ.FF.W.0028.000000T0000Z-130820T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
557 PM MST MON AUG 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
EXTREME WEST CENTRAL COCONINO COUNTY...
AT 551 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
THE STRONGEST STORM WAS IN THE PROSPECT VALLEY NEAR THE COLORADO
RIVER.
THE FLASH FLOOD WARNING INCLUDES DIAMOND CREEK AND PROSPECT VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND...DONT DROWN.
&&
LAT...LON 3607 11335 3611 11331 3610 11323 3615 11321
3621 11306 3551 11314 3556 11334 3581 11334
3586 11332 3589 11332 3590 11334 3597 11332
3598 11334
$$
41908
WGUS75 KFGZ 200153
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
653 PM MST MON AUG 19 2013
AZC005-200201-
/O.EXP.KFGZ.FF.W.0028.000000T0000Z-130820T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
653 PM MST MON AUG 19 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR EXTREME WEST
CENTRAL COCONINO COUNTY...
RADAR INDICATES LIGHT RAINFALL WAS DIMINISHING ACROSS NORTHWEST
COCONINO COUNTY AND THE FLASH FLOOD WARNING FOR DIAMOND CREEK AND
THE PROSPECT VALLEY WILL EXPIRE AT 7 PM.
LAT...LON 3607 11335 3611 11331 3610 11323 3615 11321
3621 11306 3551 11314 3556 11334 3581 11334
3586 11332 3589 11332 3590 11334 3597 11332
3598 11334
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:30 PM MST, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 19, 3:30 PM MST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST MON AUG 19 2013 .SYNOPSIS...DEEP MOISTURE WILL REMAIN OVER MOST OF NORTHERN ARIZONA THIS WEEK. THIS WILL PROVIDE A GOOD CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH TEMPERATURES NEAR OR A LITTLE ABOVE NORMAL. && .DISCUSSION...SCATTERED STORMS DEVELOPED OVER THE HIGH COUNTRY TODAY AND SLOWLY MOVED NORTH. MOST OF THE STORMS OVER THE MOGOLLON RIM FROM FLAGSTAFF TO SHOW LOW HAVE SUBSIDED THIS AFTERNOON. A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES THIS AFTERNOON IN AN AREA NORTH OF PRESCOTT TO THE GRAND CANYON AND WEST OF I-17. A MOIST SOUTHERLY FLOW WILL REMAIN OVER ARIZONA THROUGH MID WEEK AS THE STATE IS BETWEEN A RIDGE OF HIGH PRESSURE OVER NEW MEXICO AND A CLOSED LOW OFF THE SOUTHERN CALIFORNIA COAST. THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE RIDGE IS FORECAST TO CONTINUE SHIFTING EASTWARD INTO THE CENTRAL U.S. MODELS STILL SHOW THE POSSIBILITY OF A TROPICAL SYSTEM NEAR THE BAJA BY THE WEEKEND...WHICH COULD PRODUCE A MOISTURE SURGE UP THE GULF OF CALIFORNIA INTO ARIZONA. EVEN IF THIS SCENARIO DOES NOT DEVELOP...A LONG FETCH OF SOUTHEASTERLY FLOW AROUND THE RIDGE WOULD BRING ADDITIONAL MOISTURE INTO THE REGION. STORM CHANCES HAVE BEEN INCREASED THROUGH THIS TIME PERIOD. && .AVIATION...FOR THE 00Z PACKAGE...MONSOON MOISTURE WILL REMAIN OVER ARIZONA. FOR TONIGHT...EXPECT MAINLY VFR CONDITIONS WITH ISOLATED SHOWERS AND THUNDERSTORMS CONTINUING. WIND GUSTS TO 35 MPH NEAR STORMS. DAYTIME HEATING WILL BRING ANOTHER ROUND OF SCATTERED STORMS ON TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.